Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 53, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 9, 1999, 4:46 PM EDT for Sandusky County, Seneca County, Ohio. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 1999, 4:46 PM EDT (20:46 UTC)
- Expired
- Jul 9, 1999, 5:50 PM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Sandusky County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 108 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 5:00 PM EDT | Hail 0.88 | Fostoria, OH | |
| Jul 9, 5:00 PM EDT | Thunderstorm Wind | Countywide, OH | Thunderstorms producing strong downburst winds downed trees and power lines throughout the county. A 75 foot by 100 foot pole barn located two miles to the northeast of Republic was completely destroyed and blown 200 feet. Just east of Cromers on State Rou |
| Jul 9, 5:08 PM EDT | Thunderstorm Wind | Fremont, OH | One tree was blown down in Fremont with several large trees and powerlines downed just south of town. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 092046 RRA SVRCLE OHC143-147-092150- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 446 PM EDT FRI JUL 9 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANDUSKY COUNTY IN NORTHWESTERN OHIO SENECA COUNTY IN NORTHWESTERN OHIO * UNTIL 550 PM EDT * AT 445 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHEAST OF FINDLAY OR 8 MILES WEST OF AMSDEN... MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... BETTSVILLE CLYDE VICKERY TIFFIN FREMONT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ ACR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:55 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 9, 2:55 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 255 PM EDT FRI JUL 9 1999 OZFCLE AVBL. PUSHED TO GET WRK COPY AVBL IN CASE WE GET INTO BOX SITUATION BEFORE ISSUANCE. MCD JUST OUT OF SPC CALLS FOR PSBL BOX IN LOWR MI FOR ACTIVITY BHND FNT. CELLS DVLPG NICELY WITH FNT IN NE INDIANA. SVR STILL PSBL, BUT WL LV OUT OF ZONES UNLESS WE END UP WITH A WATCH. LI'S ON SFC PLOTS -6 TO -7 THIS HR WITH DWPTS MSTLY IN LWR 70S. FNT MAY SLO DOWN TNGT AND FOR SRN SXNS OF FA, CUD END UP WITH WDLY SCT SHWRS INTO SAT MRNG AND INCLUDED 30%. NRN SXNS DRY. COOLER AND DRIER REST OF SAT THRU THE EXTENDED (WED). DEB .CLE...NONE
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:31 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 64 min |
| Jul 9, 4:49 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 66 min |
| Jul 9, 5:23 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 67 min |
| Jul 9, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Wyandot | 63 min |
| Jul 9, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 65 min |
| Jul 9, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake | 63 min |
| Jul 9, 5:49 PM EDT | Tornado Warning | CLE | Huron | 66 min |
| Jul 9, 5:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga | 63 min |
| Jul 9, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Medina | 65 min |
| Jul 9, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 65 min |
| Jul 9, 6:04 PM EDT | Tornado Warning | CLE | Lorain, Medina | 66 min |
| Jul 9, 6:21 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 64 min |
| Jul 9, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 62 min |
| Jul 9, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 62 min |
| Jul 9, 6:32 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 63 min |
| Jul 9, 6:34 PM EDT | Tornado Warning | CLE | Summit | 66 min |
| Jul 9, 6:47 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Stark | 63 min |
| Jul 9, 6:49 PM EDT | Tornado Warning | CLE | Portage | 66 min |
| Jul 9, 7:17 PM EDT | Tornado Warning | CLE | Mahoning | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.